MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507595MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pocket Erosion (2013); Deformity/ Disfigurement (2360); Post Operative Wound Infection (2446); Skin Inflammation/ Irritation (4545)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 41-year-old caucasian female patient underwent a primary breast augmentation with a 595cc mentor memorygel breast implant.Post-operatively, the patient experienced a rupture on the left side, which was confirmed during a physical exam.As a result, the patient underwent removal on (b)(6) 2022.
 
Additional Manufacturer Narrative
On september 20, 2022, the product was returned to mentor for evaluation.On september 26, 2022, mentor conducted visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the 595cc breast implant had a crease/fold on the anterior view extended to the posterior view.Additionally, it was identified a tear within the crease/fold on the anterior view, measuring approximately 0.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.The instructions for use states that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 14, 2023, mentor received additional information.Mentor became aware that the patient presented with an exposed left breast implant.It was also reported that the patient experienced redness in the left breast below her nipple as well as a rash.Shortly thereafter, she noticed a bruise on her breast.The patient was then diagnosed with a fungal infection on the left side.On december 04, 2023, the following information was added to mentor's device evaluation summary: extrusion may occur when the wound has not closed or when tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.A skin reaction is a noticeable change in the texture and/ or color of the skin.This can include bumps, scales, pustules or redness that can be inflamed, irritated, painful, or itchy.This can be due to a variety of factors such as infections, heat, allergens or immune system disorders.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15412177
Report Number1645337-2022-10680
Device Sequence Number5512259
Product Code FTR
UDI-Device Identifier00081317004264
UDI-Public00081317004264
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number3507595MC
Device Catalogue Number3507595MC
Device Lot Number6643626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/20/2022
11/14/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/07/2022
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite